Ask a doctor

Eyelids Swollen After Botox to Forehead

HELP!!! i had a botox treatment to my forehead. 2 weeks ago & my eye lids been swollen since then? MY eyes are heavy and hurt??My eye lids swell up after the treatment and are still swollen. One of my eyes kept twitching for 3 days but is fine now.. what do i need to do? is this swelling going to go away?

Doctor Answers (6)

Botox and upper lid swelling

+1

Most of the time when patients complain abot swelling over their eye two weeks after Botox treatment, it usually is not swelling but descent of the brow tissue on the upper eyelid. If this is the case sometimes a little under the eyebrow will lift it up when the orbicularis is weakened.  If not you'll have to wait a few months for the frontalis to work again.


Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Eyelids swollen after Botox to forehead

+1

It will wear off. But I would call your injector so they can re examin you for your future treatments. Maybe less injected would be a choice. Good Luck

Dr. B from MIAMI 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Eyelid swelling after botox

+1

What you describe might not be fluid swelling, but a dropped forehead which brings the eyebrow down and with it, the fuller skin of the upper eyelid (which is closest to the above eyebrow). When this happens, the soft thicker skin rests lower and may appear as swelling. This should resolve between but may take close to three months, more or less.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

Please tell me your treatment was done by a doctor!

+1

Hey, BOTOX can drift.  This occurs when too much treatment is placed too low near the eyebrows.   For this reason, doctors are advised to stay about 1/2 of inch away from the eyebrow.  When this rule is violated it is possible to cause a heavy eyelid.  It is also possible to have too much treatment in the forehead.  While these treatment effects do eventually wear off, it is extremely upsetting to have this type of treatment result.  By this I mean that you actually feel emotionally bad.  This feeling may last until the BOTOX has worn off.  I would encourage you to be seen by the doctor who treated you.  If treatment was performed by a nonphysician-don't do it again.  See an eye plastic surgeon who will be able to assess you and determine if you will benefit from drops that help lift the eyes.  The American Society for Ophthalmic Plastic and Reconstructive Surgery maintains a website ( ASOPRS.org) with a directory listing surgeons in your area who can help you. 

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

Swollen eyes after Botox

+1

There are reports of unwanted effects associated with Botox.  What you have described is one of those effects.  The good news is that it will wear off the bad news is that it might take a few weeks to a few months.  Try warm compresses to the eyes and forehead to stimulate circulation and over the counter eye drops to keep the eyes moistened during this time. 

Lee Robinson, MD - RETIRED
Portland Facial Plastic Surgeon
3.5 out of 5 stars 2 reviews

Unwanted side effects will resolve

+1

In a small percentage of patients, ptosis and the eyelid symptoms you describe occur. If it is  uncomfortable there are eye drops that counteract these effects. I would suggest you follow up with your dermatologists and or eye doctor and discuss. Also, these side effects resolve spontaneously but vary in duration amongst patients.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.